Beauty Questions? Ask Dr. Irwin
- Accutane & Side Effects

.

Reader’s Question

m 25 yr old female who has tried about everything there is for acne and was on anti biotics for almost 2 yrs when i stopped and began my studies in holistic health.. i healed my candida through raw super food candida diet… i am big into  raw food/ superfoods/superherbs and am considering accutane going against all my studies and career path.. after cleanse…  my acne got super bad all around my chin for past yr. (basically boils it runs in my family)  so i know it was not from diet… it must be hormones… im really nervous to get on accutane and am getting blood wrk done tomorrow to get a rx for accutane on monday… ive been dealing with this my whole life and is ruining my career as a holistic health coach and raw food chef… my derm wants to put me on very low dose for short amt of time…will loading up on probiotics.. superfood and superherbs help me at all with a small cycle of accutane?  need some help.. so confused..

.

Dr. Irwin’s Answer

You raise good issues. One thing to remember about Accutane is that the molecule is almost identical to the Vitamin A molecule. Please don’t try treating yourself with megadose Vitamin A though, you’ll make yourself very sick. The side effects of Accutane are scary when you read about them, but as long as the FDA guidelines are followed to the letter, and you do this through the official IPledge program, you will be quite safe. My practice has not had a significant complication in 20 years following these guidelines to the letter. The side effects that are common, like feeling dry, are similiar to those of a mild Vitamin A overdose. Studies show that you will do best if you take it for 6 months at a dose of approximately 1 mg/kg of lean body weight.

If you have serious acne, in my opinion, it’s worth the slight risk when you weigh the psychological toll of more serious acne against it. And, you’re correct, you’ve done everything you can naturally, you just got dealt a tough genetic card on this one. Good luck!

Dr. Irwin

Do you have a beauty question for Dr. Irwin too?
Click here to ask a question now!

.

Read more beauty tips at :

Skin Care Information & Anti-Aging Tips with Dr. Irwin

.

You may also like this:

One Comment on "Beauty Questions? Ask Dr. Irwin
- Accutane & Side Effects"

  1. David Guio says:

    Hi all

    Above all do not want to scare or anything like that, but this is my story, and perhaps others will serve to decide whether or not to take the medicine.

    My name is David I have 28 years, I’m from Madrid, and I also was taking Dercutane (Isotretinoin) for almost 9 months, a total of 10gram take that for my weight, 65Kilos is the maximum recommended dose can be given.

    I had a mild nodular acne that is I got a few pimples but internal and took too long to leave, so the dermatologist decided to give me these miracle pills.

    During the treatment, I had the typical side effects, like all people who take it, nothing alarming. But now, after almost a year after completing the treatment when I am suffering more: I have permament dry eyes, back and joint pains continued, headaches, generalized dryness throughout the body, nose bleeds, constipation, anxiety produced through all this trouble sleeping ..

    My quality of life has been reduced by 70%, since I can not do almost anything he did before, I can not even bend over without pain in my back and knees.

    My life has become a specialist come and go, orthopedic surgeons, ophthalmologists, rheumatologists, neurologists … and none of them give me solution to my problems.

    I created a website so that all who pass or have passed through what I promote it and to know what they can do this drug, which not even the laboratories that produce exactly know the mechanism of action is a poison, and certainly, at least I do, I devote my time and desire to spread my message.

    This is the website I created: (In Spanish)

    http://secuelasdercutane.org

    Greetings
    David

Got something to say? Go for it!


− 4 = one